General Chat

Top tip - using the Genes Reunited community

Welcome to the Genes Reunited community boards!

  • The Genes Reunited community is made up of millions of people with similar interests. Discover your family history and make life long friends along the way.
  • You will find a close knit but welcoming group of keen genealogists all prepared to offer advice and help to new members.
  • And it's not all serious business. The boards are often a place to relax and be entertained by all kinds of subjects.
  • The Genes community will go out of their way to help you, so don’t be shy about asking for help.

Quick Search

Single word search

New Military Records

New military records

Was your ancestor a war hero?

View thousands of brand new military records, including Chelsea Pensioner records, Military Nurses, Prisoners of war and much more.

View military records today

Icons

  • New posts
  • No new posts
  • Thread closed
  • Stickied, new posts
  • Stickied, no new posts

Simvastatin and Amlodipine .

ProfilePosted byOptionsPost Date

Bobtanian

Bobtanian Report 22 Feb 2013 00:08

I was on Lisinopril, simvastatin, and amlodopine.

my Bp nearly flat- lined so I came off the amlodopine, but am still on the others......

Ron2

Ron2 Report 21 Feb 2013 19:50

I stopped taking statins about 2 years ago due too many side effects incl muscle pain. Feel much better and have regained some strength I'd lost

Porkie_Pie

Porkie_Pie Report 21 Feb 2013 19:11

The problem appears to be specific to a combination of Simvastatin and Amlodipine If your on one or the other then it should be fine,

I did ask my doctor about these side affects when they were linked to statins last year and was told that if after taking them for more than 6 month without any side affects then the chances are i would not have side affects in the future

Roy

Andrew

Andrew Report 21 Feb 2013 18:45

I take 40mg and 5mg respecatively and have done for a year.
I am getting muscle ache more than I used to and for some reason cold feet. Due a medication review next month and will checkj.

Andy

Budgie Rustler

Budgie Rustler Report 21 Feb 2013 18:42


AnnCardiff , just found this, It had to be a Welsh site didn`t it.... :-D :-D :-D

http://www.wales.nhs.uk/sites3/Documents/814/SimvastatinAmlodipineInteraction-ABHBfinalSept2012.pdf

AnnCardiff

AnnCardiff Report 21 Feb 2013 18:26

Atorvastatin me!!!

Maryanna

Maryanna Report 21 Feb 2013 18:19

I take 10 mg Amlodopine a day. My doctor told me to expect swelling of the legs and hot flushes, great, but I haven't had either, am waiting for the " Summer " though.

I have had a lot of aches and pains in my back and legs though, and sometimes feel a bit dizzy but that could be my useless new glasses.

The main trouble I find is that I am not supposed to eat grapefruit whilst taking them, I do like a nice grapefruit, had the same problem when I was taking a hay fever medication.

As long as they not tell me not to drink whilst taking them I don't care !!

Thanks for the warning, although this is the only medication I am on. M

Budgie Rustler

Budgie Rustler Report 21 Feb 2013 18:00

Hi Ann,
The muscle problems is what I have come across, it can also affect the Kidney as well I believe.

Crikey!...We humans are so flawed . Seems our maker was a little lacking in the manufacturing process... :-D :-D :-D

AnninGlos

AnninGlos Report 21 Feb 2013 17:43

I did read this week that the amlodopine doubles (I think) the simvastatin in the blood. Which can cause muscle problems.

I am on both but my simvastatin is 20mg and amlodopine 10mg. I have been on both over 5 years, Amlodopine about 20 years.

Thanks for the warning anyway. I have to see the nurse Monday week I'll ask if anything has been said about it.

Budgie Rustler

Budgie Rustler Report 21 Feb 2013 17:33

Does anyone have these two in their meds?

No need to panic...

I got called in to see my doctor this morning.
Apparently these two have been found to have a side affect.
I have only been on them for about 15 yrs... Boy am I glad they were so quick in finding out.

I take Simvastatin 40mg and Amlodipine 5mg daily.

As I say no need to panic. IF you are taking these two together it might be worth your while checking with your doctor, to see if he has been informed about these findings.

I was told by doctor to half the Simvastatin dose from 40mg down to 20gm daily (break a tablet in half)

But others doctors might tell you different, because I believe there is an alternative to doing this, in the form of another tablet .

So dont forget just ask your doctor. I`m sure they know what`s best for you.

BTW, it was the Chemist that supplies my meds that informed my doctor about these new findings.